Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 16, 2007, 9:30 PM EDT for Onslow County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 9:30 PM EDT (01:30 UTC)
- Expired
- Jun 16, 2007, 10:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 35 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:05 PM EDT | HAIL 0.75 | Belgrade, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 170131
SVRMHX
NCC133-170215-
/O.NEW.KMHX.SV.W.0030.070617T0130Z-070617T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 PM EDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF PINEY GREEN...
* UNTIL 1015 PM EDT
* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES NORTH OF PINEY GREEN...OR ABOUT 11 MILES
NORTH OF PUMPKIN CENTER...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF PINEY GREEN BY 1005 PM EDT...
7 MILES NORTHWEST OF SWANSBORO BY 1015 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3492 7740 3492 7740 3491 7726 3488 7723
3484 7722 3483 7718 3479 7719 3475 7713
3470 7711 3464 7727
$$
51 follow-up statement
000
WWUS52 KMHX 170156
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
956 PM EDT SAT JUN 16 2007
NCC133-170215-
/O.CON.KMHX.SV.W.0030.000000T0000Z-070617T0215Z/
ONSLOW NC-
956 PM EDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR ONSLOW COUNTY...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 13 MILES NORTHWEST OF SWANSBORO...OR ABOUT 7
MILES NORTHEAST OF PINEY GREEN...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF SWANSBORO BY 1015 PM EDT...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3492 7740 3492 7740 3491 7726 3488 7723
3484 7722 3483 7718 3479 7719 3475 7713
3470 7711 3464 7727
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:08 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 16, 3:08 PM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SAT JUN 16 2007 .SYNOPSIS... UPPER LOW OFF THE NORTHEAST COAST WILL MOVE EAST ALLOWING RIDGE TO BUILD OVER EASTERN U.S. THIS WEEK. AT THE SURFACE HIGH PRESSURE WILL DOMINATE WITH A SOUTHWEST FLOW RESULTING IN HOT AND HUMID CONDITIONS ESPECIALLY EARLY IN THE WEEK. A WEAK FRONT WILL APPROACH FROM THE NORTH LATE IN THE WEEK AND TEMPERATURES WILL MODERATE SLIGHTLY WITH HIGHS AROUND 90. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SFC LIS -2 TO -5 ACROSS THE CENTRAL POTION OF NC (EAST-WEST) WHICH IS WHERE SHOWERS HAVE BEEN POPPING THIS MORNING AND THIS AFTERNOON. MUCH MORE UNSTABLE AIR IS FARTHER WEST IN THE WESTERN HALF OF NC. ARW AND GFS HAVE THE SAME BASIC SHORT TERM SOLUTION WITH STORMS FIRING THIS AFTERNOON IN CENTRAL AND WESTERN NC AND MOVING EAST TO THE COAST TONIGHT. I HAVE A 20-30 POP FOR THIS AFTERNOON AND TONIGHT. BOTH MODELS SHOW TSTMS OFF THE COAST BY TOMORROW MORNING SO I HAVE NO POPS IN THE FORECAST FOR TOMORROW. LOWS TONIGHT SHOULD CONTINUE WITH RECENT TREND TO BE BELOW MOS A FEW DEGREES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... DRY AND WARM/HOT WEATHER EXPECTED SUN AND MONDAY AS WEAK HIGH PRES RIDGE HOLDS ONTO STATE. SW FLOW WILL PUSH TEMPS TO 85 TO 90 ON SUNDAY AND MID TO UPPER 90S ON MONDAY. HUMNDITY WILL ALSO INCREASE IN SW FLOW. LITTLE IN THE WAY OF DYNAMICS. SEABREEZE COULD BE A FACTOR BUT I WILL NOT INCLUDE POPS ATTM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SFC RIDGE WILL DOMINATE EARLY IN THE WEEK WITH SW FLOW AND WARM AND HUMID WEATHER. MID TO LATE WEEK A WEAK FRONT WILL MOVE INTO THE AREA AND STALL. THIS SHOULD HELP IN LOWERING DAYTIME HIGHS BACK TO AROUND 90. THERE WILL BE A CHANCE OF MAINLY AFTN TSTMS WED-SAT WITH THE WEAK TROF OVER THE AREA HELPING TO PROVIDE LIFT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CU ACROSS THE AREA TODAY WILL LEAD TO SOME SCT SHRA WITH ISOL TSRA THIS AFTERNOON WITH SCT TSRA COMING THROUGH THIS EVENING AS A TROF PUSHES E. COULD GET SOME MVFR CONDITIONS AROUND TSRA OR HEAVY SHRA ...BUT OVERALL LOOKING AT VFR CONDITIONS. IF ANY OF THE AIRPORTS RECEIVE RAINFALL COULD HAVE SOME MVFR PATCHY GROUND FOG DEVELOP. FOR NOW AM LEAVING IT OUT OF FCST SINCE RAIN HAS YET TO APPROACH AIRPORTS. SOME CU COULD DEVELOP ON SUN...BUT WITH STRONG SUBSIDENCE DO NOT ANTICIPATE MUCH CLOUDS AND NO SHOWER DEVELOPMENT WITH HIGH PRES IN CONTROL. FOR THE REST OF THE FCST WILL SEE A STRONG RIDGE DEVELOP WITH SW WINDS AND OCCASIONAL AFTERNOON TSRA. PREDOMINANT VFR CONDITIONS. && .MARINE...TODAY IS THE TRANSITION PERIOD AS THE LOW THAT HAS DOMINATED THE W ATLANTIC FINALLY IS DRIVEN OFFSHORE TONIGHT. IN ITS WAKE WILL BUILD A STRONG RIDGE WHICH WILL THE WX BENIGN OUTSIDE OF PERIODS OF AFTERNOON CONVECTION. THE SFC HIGH OFFSHORE WILL KEEP A PREDOMINANT SW FLOW ACROSS THE COASTAL WATERS WITH SEAS 2 TO 4 FT. THE SW FLOW WILL ENHANCE SEA BREEZE ACTIVITY SO COULD SEE STRONGEST WINDS ALONG AND JUST OFF THE COAST OF S FACING BEACHES IN THE AFTERNOONS DURING PEAK HEATING. OTHERWISE LOOKS LIKE A COPY AND PAST FCST FROM MON ON THROUGH THE END OF THE WEEK. RIP CURRENT RISK HIGH N OF CAPE LOOKOUT AND MODERATE S AS LONG PERIOD 16 SEC E SWELL IMPACTS THE BEACHES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...SJ MARINE...SJ
Hazardous weather outlook, Jun 16, 11:55 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1155 AM EDT SAT JUN 16 2007 NCZ045>047-080-081-092>094-171600- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171600- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS TODAY ALONG EAST FACING BEACHES FROM CAPE LOOKOUT NORTH TO DUCK...INCLUDING THE BEACHES OF FRISCO, RODANTHE, NAGS HEAD, AND KITTY HAWK. SOUTH OF CAPE LOOKOUT THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE CRYSTAL COAST INCLUDING EMERALD ISLE...INDIAN BEACH...SALTER PATH...PINE KNOLL SHORES...AND ATLANTIC BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-171600- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS A MID LEVEL TROUGH CROSSES THE REGION. DANGEROUS LIGHTNING...LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE...ESPECIALLY WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-171600- ONSLOW- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE THREAT OF RIP CURRENTS TODAY ALONG AREAS BEACHES FROM HAMMOCKS BEACH STATE PARK TO SURF CITY INCLUDING NORTH TOPSAIL BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 7:51 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
751 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 5 N NEW BERN 35.19N 77.08W
06/16/2007 E1.00 INCH CRAVEN NC PUBLIC
QUARTER SIZE HAIL REPORTED BETWEEN NEW BERN AND VANCEBORO
&&
RFLocal storm report, Jun 16, 8:06 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
806 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 3 W DOVER 35.22N 77.49W
06/16/2007 E0.75 INCH JONES NC PUBLIC
&&
RFSpecial weather statement, Jun 16, 8:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 815 PM EDT SAT JUN 16 2007 NCZ045-046-170115- WASHINGTON-TYRRELL- 815 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT TYRRELL AND WASHINGTON COUNTIES UNTIL 915 PM EDT... AT 815 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTH CENTRAL WASHINGTON COUNTY...OR ABOUT 9 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA AT 855 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Local storm report, Jun 16, 8:22 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
822 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 NW FORT BARNWELL 35.29N 77.36W
06/16/2007 E1.25 INCH CRAVEN NC PUBLIC
&&
RFSpecial weather statement, Jun 16, 8:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 845 PM EDT SAT JUN 16 2007 NCZ080-081-170130- BEAUFORT-WESTERN HYDE- 845 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE AND BEAUFORT COUNTIES UNTIL 930 PM EDT... AT 845 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER EAST CENTRAL BEAUFORT COUNTY...OR ABOUT 20 MILES EAST OF RIVER ROAD...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL EASTERN BEAUFORT COUNTY AT 900 PM EDT. RURAL SOUTHWESTERN HYDE COUNTY AT 930 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELHAVEN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Special weather statement, Jun 16, 9:03 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 903 PM EDT SAT JUN 16 2007 NCZ092-098-170145- JONES-ONSLOW- 903 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND JONES COUNTIES UNTIL 945 PM EDT... AT 903 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL JONES COUNTY...OR ABOUT 15 MILES NORTHEAST OF HALF MOON...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR POLLOCKSVILLE AT 915 PM EDT...MAYSVILLE AT 930 PM EDT.. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.